Alert archive / Vermont / High Wind Warnings in 2025
High Wind Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this high wind warning at Feb 15, 2025, 2:45 AM EST for Addison County, Chittenden County, Rutland County, Vermont. It took effect at Feb 16, 2025, 7:00 AM EST. It was in force for 8 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 15, 2025, 2:45 AM EST (07:45 UTC)
- In effect from
- Feb 16, 2025, 7:00 AM EST
- Expired
- Feb 16, 2025, 3:09 PM EST
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 55 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 7:00 AM EST | SNOW 5.4 | 1 Nnw Burlington, VT | |
| Feb 16, 8:00 AM EST | SNOW 3 | 1 E Jericho, VT | 673 feet elevation |
| Feb 16, 8:29 AM EST | SNOW 4.7 | 2 Nw Westford, VT | |
| Feb 16, 8:45 AM EST | SNOW 5 | 2 Nnw Williston, VT | |
| Feb 16, 9:30 AM EST | SNOW 8 | Milton, VT | |
| Feb 16, 9:40 AM EST | SNOW 7 | 1 S Twin Orchards, VT | |
| Feb 16, 11:00 AM EST | SNOW 6 | 1 Ne North Ferrisburgh, VT | |
| Feb 16, 11:09 AM EST | SNOW 8.1 | 1 Nne Hinesburg, VT | 550 feet elevation |
| Feb 16, 11:35 AM EST | SNOW 8 | 1 Ne South Burlington, VT | |
| Feb 16, 11:46 AM EST | SNOW 8.5 | 1 Nnw Burlington, VT | |
| Feb 16, 12:08 PM EST | SNOW 8.5 | 2 Nnw Williston, VT | |
| Feb 16, 12:15 PM EST | SNOW 8 | Charlotte, VT | |
| Feb 16, 12:19 PM EST | SNOW 8.9 | 1 N Colchester, VT | |
| Feb 16, 12:27 PM EST | SNOW 6.7 | 1 S Essex Center, VT | |
| Feb 16, 1:03 PM EST | SNOW 7 | 1 Ssw Underhill, VT | |
| Feb 16, 1:57 PM EST | SNOW 8.2 | 1 Ne South Burlington, VT | |
| Feb 16, 2:15 PM EST | SNOW 9 | Shelburne, VT | |
| Feb 16, 2:48 PM EST | SNOW 7.3 | 2 Nw Westford, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WWUS71 KBTV 150745 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 245 AM EST Sat Feb 15 2025 VTZ011-019-152200- /O.NEW.KBTV.HW.W.0002.250216T1200Z-250217T0000Z/ Western Rutland-Eastern Rutland- Including the cities of Killington, Fair Haven, Rutland, and East Wallingford 245 AM EST Sat Feb 15 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Rutland County in Vermont. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult due to mixed wintry precipitation and periods of high wind gusts exceeding 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during periods of high winds, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ016>018-152200- /O.NEW.KBTV.WI.Y.0007.250216T1200Z-250217T0000Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison- Including the cities of Richford, Richmond, Enosburg Falls, Ripton, Underhill, and Bristol 245 AM EST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Addison, Eastern Chittenden, and Eastern Franklin Counties. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Banacos
4 follow-up statements
078 WWUS71 KBTV 152002 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 302 PM EST Sat Feb 15 2025 VTZ011-019-161015- /O.CON.KBTV.HW.W.0002.250216T1200Z-250217T0000Z/ Western Rutland-Eastern Rutland- Including the cities of Rutland, Killington, Fair Haven, and East Wallingford 302 PM EST Sat Feb 15 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Rutland and Western Rutland Counties. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult due to mixed wintry precipitation and periods of high wind gusts exceeding 50 mph. * ADDITIONAL DETAILS...Winds will shift westerly with a frontal passage after 7 PM Sunday with gusty conditions continuing through Monday. Additional wind warnings or advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during periods of high winds, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ016>018-161015- /O.CON.KBTV.WI.Y.0007.250216T1200Z-250217T0000Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison- Including the cities of Richford, Ripton, Richmond, Bristol, Underhill, and Enosburg Falls 302 PM EST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Addison, Eastern Chittenden, and Eastern Franklin Counties. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will shift westerly with a frontal passage after 7 PM Sunday with gusty conditions continuing through Monday. Additional wind warnings or advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ027-028-030-031-034-035-VTZ003-006-008-010-020-161015- /O.NEW.KBTV.HW.A.0002.250217T0000Z-250218T0000Z/ Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton-Western Essex-Eastern Essex-Orleans-Lamoille-Washington- Orange-Western Windsor- Including the cities of Fort Covington, Bradford, Johnson, Ludlow, Ticonderoga, Montpelier, Saranac Lake, Port Henry, Champlain, Stowe, Bethel, Newport, Dannemora, Ellenburg, Newcomb, Derby, Randolph, Lake Placid, Waitsfield, Malone, Tupper Lake, and Plattsburgh 302 PM EST Sat Feb 15 2025 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of northern New York and Vermont. * WHEN...From Sunday evening through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. In areas that experience an extended period of freezing rain, strong winds and the weight of ice on tree limbs and power lines could increase the threat of downed power lines and power outages. * ADDITIONAL DETAILS...Portions of the Adirondacks and southern Green Mountains may see an extended period of freezing rain. These locations will be most susceptible to downed tree limbs and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Boyd
297 WWUS71 KBTV 160215 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 915 PM EST Sat Feb 15 2025 VTZ017-018-161000- /O.UPG.KBTV.WI.Y.0007.250216T1200Z-250217T0000Z/ /O.EXA.KBTV.HW.W.0002.250216T1200Z-250217T0000Z/ Eastern Chittenden-Eastern Addison- Including the cities of Richmond, Ripton, Bristol, and Underhill 915 PM EST Sat Feb 15 2025 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...East to Southeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Addison and Eastern Chittenden Counties. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will shift westerly with a frontal passage after 7 PM Sunday with gusty conditions continuing through Monday. Additional wind warnings or advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during periods of high winds, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ011-019-161000- /O.CON.KBTV.HW.W.0002.250216T1200Z-250217T0000Z/ Western Rutland-Eastern Rutland- Including the cities of East Wallingford, Fair Haven, Killington, and Rutland 915 PM EST Sat Feb 15 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...East to Southeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Rutland and Western Rutland Counties. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult due to mixed wintry precipitation and periods of high wind gusts exceeding 50 mph. * ADDITIONAL DETAILS...Winds will shift westerly with a frontal passage after 7 PM Sunday with gusty conditions continuing through Monday. Additional wind warnings or advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during periods of high winds, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ016-161000- /O.CON.KBTV.WI.Y.0007.250216T1200Z-250217T0000Z/ Eastern Franklin- Including the cities of Enosburg Falls and Richford 915 PM EST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Franklin County. * WHEN...From 7 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will shift westerly with a frontal passage after 7 PM Sunday with gusty conditions continuing through Monday. Additional wind warnings or advisories may be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ027-028-030-031-034-035-VTZ003-006-008-010-020-161000- /O.CON.KBTV.HW.A.0002.250217T0000Z-250218T0000Z/ Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton-Western Essex-Eastern Essex-Orleans-Lamoille-Washington- Orange-Western Windsor- Including the cities of Ellenburg, Saranac Lake, Randolph, Fort Covington, Newport, Bethel, Ludlow, Dannemora, Tupper Lake, Derby, Port Henry, Ticonderoga, Waitsfield, Lake Placid, Montpelier, Champlain, Plattsburgh, Newcomb, Johnson, Stowe, Malone, and Bradford 915 PM EST Sat Feb 15 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...From Sunday evening through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. In areas that experience an extended period of freezing rain, strong winds and the weight of ice on tree limbs and power lines could increase the threat of downed power lines and power outages. * ADDITIONAL DETAILS...Portions of the Adirondacks and southern Green Mountains may see an extended period of freezing rain. These locations will be most susceptible to downed tree limbs and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Haynes
746 WWUS71 KBTV 160745 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 245 AM EST Sun Feb 16 2025 VTZ011-019-162100- /O.CON.KBTV.HW.W.0002.250216T1200Z-250217T0000Z/ Western Rutland-Eastern Rutland- Including the cities of Fair Haven, East Wallingford, Killington, and Rutland 245 AM EST Sun Feb 16 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...East to Southeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Rutland and Western Rutland Counties. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will shift westerly with a frontal passage after 7 PM this evening with gusty conditions continuing through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ017-018-162100- /O.CON.KBTV.HW.W.0002.250216T1200Z-250217T0000Z/ Eastern Chittenden-Eastern Addison- Including the cities of Underhill, Ripton, Bristol, and Richmond 245 AM EST Sun Feb 16 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...East to Southeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Addison and Eastern Chittenden Counties. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will shift westerly with a frontal passage after 7 PM this evening with gusty conditions continuing through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ016-162100- /O.CON.KBTV.WI.Y.0007.250216T1200Z-250217T0000Z/ Eastern Franklin- Including the cities of Enosburg Falls and Richford 245 AM EST Sun Feb 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Franklin County. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will shift westerly with a frontal passage after 7 PM this evening with gusty conditions continuing through Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ VTZ021-162100- /O.EXA.KBTV.HW.A.0002.250217T0000Z-250218T0000Z/ Eastern Windsor- Including the cities of Springfield and White River Junction 245 AM EST Sun Feb 16 2025 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 60 mph possible. * WHERE...Eastern Windsor County. * WHEN...From this evening through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NYZ027-028-030-031-034-035-VTZ003-006-008-010-020-162100- /O.CON.KBTV.HW.A.0002.250217T0000Z-250218T0000Z/ Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton-Western Essex-Eastern Essex-Orleans-Lamoille-Washington- Orange-Western Windsor- Including the cities of Fort Covington, Derby, Plattsburgh, Waitsfield, Dannemora, Stowe, Ticonderoga, Malone, Ludlow, Port Henry, Bradford, Saranac Lake, Randolph, Johnson, Tupper Lake, Montpelier, Ellenburg, Bethel, Champlain, Newcomb, Newport, and Lake Placid 245 AM EST Sun Feb 16 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...From this evening through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
557 WWUS71 KBTV 162009 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 309 PM EST Sun Feb 16 2025 VTZ011-017>019-162115- /O.CAN.KBTV.HW.W.0002.000000T0000Z-250217T0000Z/ Western Rutland-Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Fair Haven, Rutland, Bristol, East Wallingford, Richmond, Underhill, Killington, and Ripton 309 PM EST Sun Feb 16 2025 ...HIGH WIND WARNING IS CANCELLED... Wind gusts are decreasing below warning criteria. While winds will be subsiding, areas of blowing snow will continue to impact travelers with low visibility through this evening. $$ VTZ016-162115- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-250217T0000Z/ Eastern Franklin- Including the cities of Richford and Enosburg Falls 309 PM EST Sun Feb 16 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts are decreasing below advisory criteria. While winds will be subsiding, areas of blowing snow will continue to impact travelers with low visibility through this evening. $$ NYZ027-028-030-031-034-035-VTZ003-006-008-010-020-171000- /O.CON.KBTV.HW.A.0002.250217T0000Z-250218T0000Z/ Northern Franklin-Eastern Clinton-Southern Franklin-Western Clinton-Western Essex-Eastern Essex-Orleans-Lamoille-Washington- Orange-Western Windsor- Including the cities of Champlain, Montpelier, Malone, Johnson, Ticonderoga, Newport, Plattsburgh, Ludlow, Ellenburg, Lake Placid, Newcomb, Derby, Bethel, Port Henry, Bradford, Waitsfield, Dannemora, Tupper Lake, Fort Covington, Saranac Lake, Randolph, and Stowe 309 PM EST Sun Feb 16 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...From 7 PM EST this evening through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ VTZ021-171000- /O.CON.KBTV.HW.A.0002.250217T0000Z-250218T0000Z/ Eastern Windsor- Including the cities of White River Junction and Springfield 309 PM EST Sun Feb 16 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 60 mph possible. * WHERE...Eastern Windsor County.areas of * WHEN...From 7 PM EST this evening through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Boyd
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Feb 15, 12:22 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 15, 12:22 AM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1222 AM EST Sat Feb 15 2025
.SYNOPSIS...
After a cold night with lows generally in the single digits
around zero, the next storm system begins to move into the North
Country late Saturday. Widespread heavy snow, sleet, and
freezing rain are expected Saturday night through very early
Monday morning resulting in travel difficulties and the
potential for isolated to scattered power outages. Gusty winds
follow Monday before high pressure with drier and colder
conditions return through Wednesday night.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 924 PM EST Friday...Winds have begun to subside and that
trend will continue tonight with most areas seeing calm or
terrain driven winds by morning. Skies are currently mostly
clear over Vermont, but high clouds have entered much of
northern Nw York. They will continue to spread eastward, but
they will struggle to advance across the region due to a very
dry airmass in place, so it may take until morning for them to
fully reach the Northeast Kingdom. Temperatures have begun to
fall and as winds lower, they will drop quickly tonight.
However, the increasing high clouds will keep them a little
higher than under ideal radiational cooling conditions.
Breezes continue this afternoon with
dry conditions for the North Country. Mostly clear to clear
skies will help temperatures drop after breezes subside
overnight. Temperatures will cool efficiently with lows in the
single digits around zero. Some spots in northeastern Vermont
could have wind chills in the minus teens resulting in some
marginal concerns for frostbite on exposed skin.
&&
.SHORT TERM /SUNDAY NIGHT/...
* A Winter Storm Warning has been issued for the whole of
Vermont and northern New York Saturday night through part of
Sunday night. Heavy accumulations of snow and sleet between 5
and 10 inches are expected with some freezing rain from a
trace to around a tenth of an inch. Expect difficult travel
conditions and the potential for isolated to scattered power
outages.
As of 332 PM EST Friday...Main change in model trends was the
more prominent warm nose pushing farther northward across the
North Country present in nearly all model suites. The result was
an increase in accumulating sleet and freezing rain while
cutting snowfall potential. Moderate to heavy snow accumulations
are expected mainly Saturday night through late Sunday morning
before transitioning to sleet and freezing rain. Snow will
start with higher 15-20:1 before dropping to around 8:1 by late
Sunday morning. This could allow for snow to become increasingly
sticky and able to more effectively accumulate on trees. It's
not the standard heavy wet snow event where prolonged periods of
dense snow create scattered to widespread power outages. Still,
isolated to scattered power outages are possible.
Model soundings note a prolonged period of a warm nose at/above
3000ft MSL. This will favor a transition to sleet late Sunday
morning where some spots could see moderate accumulations on the
ground. Slickness will largely be mitigated by prior snowfall,
but the tackiness of the preceding snow will do no favors for
tree branches and potential loading on branches. Mid/late
afternoon Sunday, models favor lowering of the warm layer with
increasing potential for a period of freezing rain. We'll be
watching closely but most likely amounts of ice accretion are
from a trace to around a tenth of an inch. Probabilistic
guidance points to southern Vermont for heaviest freezing rain
potential with a 40% chances of exceeding 0.25 inches while most
likely amounts cluster around a tenth to 0.15". Winds start to
increase late Sunday night heading into Monday with gusts
ranging 25 mph to 40 mph becoming probable. This may be the
period where stressed tree branches come down, especially in
areas where freezing rain crusts snow to the trees.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 332 PM EST Friday...As low pressure system departs to the east,
cold temperatures follow for the first half of next week. An upper
level trough will remain over our region on Monday and Tuesday, and
with some upper level shortwave energy passing through the area will
have some continued upslope snow showers. We will also have strong
winds on Monday with increased pressure gradient behind departing
system, NW winds 15-25 mph and gusts to 35 mph through much of the
day can be expected. Winds will diminish Tue into Wed with high
pressure ridging into the area. Highs through the period only in the
teens to lower 20s and overnight lows in the single digits
above/below zero. Latest GFS and EC runs have storm further off the
coast for Thu, therefore only caring chance pops at this time.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Through 06Z Sunday...VFR expected with slowly thickening and
lowering cigs in the 060-120 AGL range over time through 20Z
today. Thereafter, conditions lower to IFR in widespread light
to occasionally moderate snows as we progress past 22Z and into
the evening hours. Winds light and variable less than 6 kts at
all terminals through the forecast period except trending
northeasterly 6-12 kts at KMSS after 18Z.
Outlook...
Sunday: MVFR and IFR. Definite SN, Definite FZRA, Definite PL.
Sunday Night: Mainly MVFR, with areas VFR possible. Chance SN,
Definite FZRA.
Washingtons Birthday: Mainly VFR, with local MVFR possible.
Strong winds with gusts to 40 kt. Chance SHSN.
Monday Night: Mainly VFR, with local MVFR possible. Windy with
gusts to 30 kt. NO SIG WX.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
&&
.EQUIPMENT...
The Mount Ascutney NOAA Weather Radio transmitter, serving
portions of eastern Vermont, is currently out of service. The
earliest date of restoration is Tuesday, February 18th. We
apologize for any inconvenience.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Storm Warning from 7 PM this evening to 1 AM EST Monday
for VTZ001>011-016>021.
NY...Winter Storm Warning from 7 PM this evening to 1 AM EST Monday
for NYZ026>031-034-035-087.
&&
SYNOPSIS...Boyd
NEAR TERM...Boyd/Myskowski
SHORT TERM...Boyd
LONG TERM...Neiles
AVIATION...JMG
EQUIPMENT...WFO BTVHazardous weather outlook, Feb 14, 3:30 PM EST, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 330 PM EST Fri Feb 14 2025 NYZ026>031-034-035-087-VTZ001>011-016>021-152030- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 330 PM EST Fri Feb 14 2025 ...WINTER STORM WARNING IN EFFECT FROM 7 PM SATURDAY TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread snowfall and sleet accumulating between 5 and 10 inches with additional ice accretion generally between a trace and a tenth of an inch are expected Saturday night through very early Monday morning. Travel will be difficult and isolated to scattered power outages are possible. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:45 AM EST | Wind Advisory | BTV | Addison, Chittenden, Franklin | 36 hr |
| Feb 15, 3:02 PM EST | High Wind Watch | BTV | Lamoille, Orange, Orleans, Washington, Windsor | 24 hr |
Nearby
High Wind Warnings in Vermont, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.